A. A., a girl 3½ years old, came to the Royal Infirmary on Nov. 8, 1940. According to the mother, an exanthem had appeared on the trunk six days previously and still persisted. This eruption had appeared ten days after diphtheria toxin-antitoxin had been injected.
A spotted exanthem was found on the trunk, which in some places resembled a papulodesquamative exanthem. No exanthem was found either on the face or on the extremities. There was no other eruption or any trace on the spot where the injection had been made. The teeth were in good condition.
The eruption was typically that of pityriasis rosea, although the characteristic plaque primitive was not found in this case. Such plaques are usually obvious when this syndrome is the result of an external infection, and the generalized eruption shows the typical characteristics of a secondary eruption (Brocq), being produced by dispersion of the toxic
Reiss H. PITYRIASIS ROSEA FOLLOWING AN INJECTION OF ANTIDIPHTHERITIC VACCINE Report of a Case. Arch Derm Syphilol. 1941;43(6):1008–1009. doi:10.1001/archderm.1941.01490240088014
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: